Alert archive / Missouri / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 201, NWS St. Louis, MO

August 12, 1999Crawford County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 12, 1999, 11:07 PM CDT for Crawford County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 12, 1999, 11:07 PM CDT (04:07 UTC)
Expired
Aug 12, 1999, 11:55 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Whole counties

County Crawford County, MO

The radar

The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1999-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1999-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
2869 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSTL 130406 RRA
SVRSTL
MOC055-130455-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1107 PM CDT THU AUG 12 1999

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN CENTRAL MISSOURI

* UNTIL 1155 PM CDT

* AT 1106 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF CUBA... MOVING EAST AT
  30 MPH.

* LOCATIONS THAT WILL BE AFFECTED...
  CUBA
  STEELVILLE
  BOURBON

THIS STORM HAS A HISTORY OF DAMAGING WINDS. MOVE QUICKLY TO A
STURDY BUILDING AND STAY AWAY FROM DOORS AND WINDOWS.



GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:45 PM CDT, 8 hours 22 minutes earlier.

Area forecast discussion, Aug 12, 2:45 PM CDT, 8 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT THU AUG 12 1999

EXPECT CAPS TO WEAKEN THIS EVE AND FNT MOV THRU AREA TRIGGERING SCT
SHWRS AND TSTMS OVR ENTIRE CWA ESPECIALLY NORTHERN PORTIONS. SHWRS
MAY LINGER ERN SECTS FRI MRNG BUT OUT OF AREA BY AFTN WITH CLEARING
SKIES. NOT AS WARM FRI AND DRYER WITH WEST TO NORTHWEST WINDS SLOWLY
SHIFTING TO NORTHERLY FRIDAY NIGHT. COOLER FRI NIGHT AND SATURDAY BUT
WARMING TREND SUNDAY THROUGH TUESDAY. LOOKS DRY FRIDAY NIGHT THROUGH
TUESDAY. NGM MOS TMPS LOOK OK.

.STL...NONE

In the hours before

Special weather statement, Aug 12, 10:49 PM CDT, 18 minutes before
ILZ095-MOZ027-035-130500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT THU AUG 12 1999

TORNADO WATCH NUMBER 632 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

IN MISSOURI...

MARION     RALLS

IN ILLINOIS...

ADAMS      BROWN

.END
GLASS
Special weather statement, Aug 12, 10:49 PM CDT, 18 minutes before
ILZ095-MOZ027-035-130500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT THU AUG 12 1999

TORNADO WATCH NUMBER 632 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

IN MISSOURI...

MARION     RALLS

IN ILLINOIS...

ADAMS      BROWN

.END
GLASS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 10:51 PM CDTSevere Thunderstorm WarningLSXSaint Charles49 min
Aug 12, 11:03 PM CDTSevere Thunderstorm WarningLSXFranklin47 min
Aug 12, 11:24 PM CDTSevere Thunderstorm WarningLSXSaint Charles36 min
Aug 12, 11:28 PM CDTSevere Thunderstorm WarningLSXGasconade, Montgomery47 min
Aug 12, 11:32 PM CDTSevere Thunderstorm WarningLSXSaint Louis48 min
Aug 12, 11:36 PM CDTSevere Thunderstorm WarningLSXWarren49 min
Aug 12, 11:53 PM CDTSevere Thunderstorm WarningLSXFranklin47 min
Aug 12, 11:58 PM CDTSevere Thunderstorm WarningLSXSaint Charles47 min
Aug 13, 12:02 AM CDTSevere Thunderstorm WarningLSXLincoln33 min
Aug 13, 12:35 AM CDTSevere Thunderstorm WarningLSXSaint Louis50 min
Aug 13, 12:43 AM CDTSevere Thunderstorm WarningLSXSaint Charles32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.